Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 4, 2004, 11:17 PM MDT for Bernalillo County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2004, 11:17 PM MDT (05:17 UTC)
- Expired
- Oct 5, 2004, 12:00 AM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 40 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 050517
SVRABQ
NMC001-050600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1115 PM MDT MON OCT 4 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
* UNTIL MIDNIGHT MDT
* AT 1109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SANDIA HEIGHTS...OR ABOUT 10 MILES EAST OF
ALBUQUERQUE...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTH OF CEDAR CREST AT 1140 PM MDT
6 MILES NORTH OF TIJERAS AT 1140 PM MDT
OVER SANDIA PARK AT 1145 PM MDT
5 MILES NORTH OF SEDILLO AT MIDNIGHT MDT
THIS SEVERE THUNDERSTORM IS CAPABLE OF LARGE HAIL WHICH CAN CAUSE
INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED
FOR BERNALILLO COUNTY.
LAT...LON 3506 10625 3507 10627 3507 10638 3509 10639
3508 10650 3510 10652 3510 10655 3521 10655
3521 10625
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:28 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 4, 9:28 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 928 PM MDT MON OCT 4 2004 .UPDATE...SHORT WAVE EVIDENT ON WATER VAPOR IMAGERY TRIGGERING STORMS WEST OF ABQ METRO ATTM. THIS WAVE IS MOVING STEADILY ENE WHICH SHOULD SPELL SCT STORMS FOR NC PART OF STATE AND INTO THE EAST. MEANWHILE STORMS OVER SE PLAINS TRYING TO BACK BUILD IN UNDER SLIGHTLY DIVERGENT THICKNESS PATTERN AND IN CONTINUED SE LOW LEVEL FLOW. COVERAGE NOT VERY EXTENSIVE RIGHT NOW BUT THESE TWO AREAS MAY HOOK UP LATER TONIGHT SO WILL MAINTAIN SCATTERED POPS FOR MOST AREAS OF THE EAST CENTRAL AND SOUTHEAST...BUT REMOVE NUMEROUS FOR MOST AREAS EXCEPT FAR SE. ADDITIONALLY...UPPER LOW OVER AZ/UT BORDER GENERATING QUITE A BIT OF CONVECTION AND IS MAKING STEADY PROGRESS. COULD MAKE IT INTO NW PART OF STATE BY DAYBREAK. NO CHANGES TO TEMPERATURES TONIGHT AND EAST WIND FORECAST RIGHT ON TRACK...KD .PREV DISCUSSION...235 PM MDT MON OCT 4 2004 PLENTY OF UNSETTLED WEATHER IN THE FORECAST FOR THE NEXT FEW DAYS. AN UPPER LEVEL TROF APPOACHING THE AREA COMBINED WITH A SURFACE FRONT AND ABUNDANT MOISTURE WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NEXT DAY OR TWO...ESPECIALLY OVER THE EASTERN PLAINS. A STRONG COLD PUSH WILL RESULT IN STRONG EAST CANYON WINDS TONIGHT INTO EARLY TOMORROW MORNING. ALSO THE POSSIBILITY FOR HEAVY RAIN REMAINS TONIGHT THROUGH TOMORROW NIGHT ACROSS THE EASTERN PLAINS. SOME OF THE NORTHERN MOUNTAIN PEAKS ABOVE 10000 FEET COULD RECEIVE AN INCH OR TWO OF SNOW DURING THE OVERNIGHT HOURS OVER THE NEXT COUPLE OF DAYS AS WELL. UPR LVL TROF MOVING ACROSS THE STATE WILL BE A SLOW MOVER AND WILL KEEP AN UNSTABLE WEATHER PATTERN IN PLACE FOR THE REMAINDER OF THE WEEK. THE ONLY REAL BREAK IN THE UNSETTLED PATTERN WILL COME DURING THE WEEKEND WHEN A MINOR RIDGE WILL BUILD OVER THE AREA BETWEEN UPPER LEVEL TROFS. BY EARLY NEXT WEEK ANOTHER STRONGER SYSTEM WILL BE BEARING DOWN ON NEW MEXICO...16 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TUESDAY NMC005-009-011-041. && 19
Hazardous weather outlook, Oct 4, 6:00 AM MDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON OCT 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT MON OCT 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO. THE SEVERE WEATHER THREAT WILL BE GREATEST FROM THUNDERSTORMS THAT DEVELOP ALONG AND EAST OF THE MOUNTAIN RANGES IN CENTRAL AND SOUTH CENTRAL NEW MEXICO AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN TUESDAY AFTERNOON AND EVENING EAST OF I 25 AND SOUTH OF I 40. THE GREATEST SEVERE WEATHER THREAT TUESDAY APPEARS TO BE ALONG THE IMMEDIATE EAST SLOPES OF THE SANDIA...MANZANO...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...GUADALUPE...DE BACA...CHAVES...CURRY AND ROOSEVELT COUNTIES. SPOTTERS ARE ENCOURAGED TO CALL TOLL FREE 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 4, 10:07 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1007 PM MDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 18 WSW ALBUQUERQUE 35.02N 106.92W
10/04/2004 1.25 INCH BERNALILLO NM PUBLIC
&&
KDLocal storm report, Oct 4, 10:15 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1015 PM MDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/04/2004 0.75 INCH BERNALILLO NM NWS EMPLOYEE
BLAKE AND UNSER IN SW ALBUQUERQUE
&&
KDLocal storm report, Oct 4, 10:26 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/04/2004 0.75 INCH BERNALILLO NM NWS EMPLOYEE
JUST NORTH OF I 40 AND COORS
&&
KDLocal storm report, Oct 4, 10:33 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1033 PM MDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/04/2004 0.75 INCH BERNALILLO NM NWS EMPLOYEE
DOWNTOWN
&&
KDLocal storm report, Oct 4, 10:36 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 PM MDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/04/2004 0.88 INCH BERNALILLO NM TRAINED SPOTTER
CESAR CHAVEZ AND YALE
&&
KDLocal storm report, Oct 4, 10:55 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 PM MDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/04/2004 0.75 INCH BERNALILLO NM NWS EMPLOYEE
FOOTHILLS
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 5, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 5, 12:47 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 1:44 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 2:17 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 4:19 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 4:42 AM MDT | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 5:06 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 7:16 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 7:37 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 8:45 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 9:25 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 10:18 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 12:04 PM MDT | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 12:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 12:20 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 12:26 PM MDT | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 1:58 PM MDT | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 2:06 PM MDT | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 2:14 PM MDT | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 2:29 PM MDT | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 3:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:30 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 5:16 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 5:25 PM MDT | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.